Alert archive / Florida / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 113, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 14, 1999, 6:35 PM EDT for Taylor County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 1999, 6:35 PM EDT (22:35 UTC)
- Expired
- Aug 14, 1999, 7:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Taylor County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2191 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1089 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 142234 RRA SVRTLH FLC123-142315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 635 PM EDT SAT AUG 14 1999 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TAYLOR COUNTY IN NORTHERN FLORIDA * UNTIL 715 PM EDT * AT 631 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF SCANTON... MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL LIKELY PRODUCE DAMAGING WINDS ACROSS NORTHWEST TAYLOR COUNTY. THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. HAIL IS ALSO POSSIBLE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:00 PM EDT, 3 hours 35 minutes earlier.
Area forecast discussion, Aug 14, 3:00 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 300 PM EDT SAT AUG 14 1999 AFTER QUIET MORNING...CONVECTION BEGINNING TO FLARE UP...ESPECIALLY ALONG NE-SW PRE-FRONTAL TROF FROM DESTIN THRU ALBANY. SVR ISSUED FOR S WALTON COUNTY. BOUNDARY TO DRIFT S THRU REST OF AFTERNOON AND EVENING INTERACTING WI SEA BREZE BOUNDARIES SO EXPECT MORE WARNINGS SHORTLY. ASSOCIATED FRONT LOCATED ACROSS NCNTRL GEORGIA WITH BROAD TRAILING CLOUD SHIELD. DELAYED SENDING OUT PRODUCT HOPING FOR MORE THAN NGM. NO LUCK SO WILL WORK WITH WHAT IS AVAILABLE. WILL DIVERGE SOME FROM INHERITED FORECAST. SATELLITE WI UPPER E COAST TROF/ASSOCD SHORT WAVE LIFTING AND COLD FRONT SHUD ALSO SLOW DOWN WITH MORE E RATHER THAN SE TRAJECTORY. THUS EXPECT FRONT TO MAKE IT ONLY AS FAR AS MIDWAY ACROSS OUR CWA...OR NE-SW BISECTION FROM AROUND PANAMA CITY NE THRU ALBANY. SO FORECAST WILL REFLECT THIS..N OF FRONT ...CLEARING SKIES N/NW FLOW AND IMPROVING WX. SOUTH OF BOUNDARY...CONTINUED S/SW FLOW IN RICH MOISTURE ENVIRONMENT AND POPS TO REMAIN AROUND 50 PCT. MIA AND ATL...BLEND OF MODEL TEMPS/DEW POINTS PLACE GA/FL BIG BEND IN MARGINAL HEAT ADVISORY CITERIA. HEAT ADVISORIES SET TO EXPIRE THIS AFTN. WILL ALLOW EXPIRATION AND HEADLINE MARGINAL HEAT INDICES IN THE ZONES. EVENING/MIDNIGHT SHIFTS CAN REEXAMINE GUIDANCE AND REISSUE FOR SUNDAY AFTERNOON IF NECESARY. MARINE...SPLIT MARINE AREA IN HALF MAINLY NW/N FLOW FROM AQQ TO DESTIN AND SLY FROM AQQ TO SUWANNEE. SEE MIAWRKTL2 FOR DETAILS. PRELIM NUMBERS... TLH 75 94 74 94 73 353 PFN 80 92 79 90 78 242 DHN 76 94 74 93 73 22- ABY 76 94 74 93 73 242 VLD 75 95 73 93 73 352 BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 2:54 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 46 min |
| Aug 14, 3:11 PM EDT | Severe Thunderstorm Warning | TAE | Gulf | 49 min |
| Aug 14, 3:45 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Washington | 55 min |
| Aug 14, 4:17 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun | 48 min |
| Aug 14, 4:48 PM EDT | Severe Thunderstorm Warning | TAE | Liberty | 62 min |
| Aug 14, 5:06 PM EDT | Severe Thunderstorm Warning | TAE | Leon | 64 min |
| Aug 14, 5:13 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden | 47 min |
| Aug 14, 5:21 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson | 64 min |
| Aug 14, 5:34 PM EDT | Severe Thunderstorm Warning | TAE | Madison | 61 min |
| Aug 14, 5:39 PM EDT | Tornado Warning | TAE | Jefferson | 41 min |
| Aug 14, 6:00 PM EDT | Severe Thunderstorm Warning | TAE | Wakulla | 35 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.